MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US RECLAIM DISTAL TAPERED 16X190A; RECLAIM IMPLANT : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US RECLAIM DISTAL TAPERED 16X190A; RECLAIM IMPLANT : HIP FEMORAL STEM
Catalog Number 197716190
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 11/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).D4: the device catalog number is unknown; therefore, udi is unavailable.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Explantation of a reclaim hip-stem left side because of infection.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Surgery and microbiology report received: on (b)(6) 2023 patient had a fall, femoral fracture, pfna nagel depuy/synthes nail implanted.On (b)(6) 2023 left hip diagnosis of sepsis, with no growth noted in pathology report.There was a periprosthetic bone fracture around the nail.Secondary reposition loss in the sense of a nail cut-out after osteosynthesis of pertrochanteric fracture by means of pfna and pain were noted.The wire cages, distal locking screw and nail were removed.The patient was implanted with a hybrid tep with a reclaim distal stem, conical proximal body, and biolox delta ceramic femoral head.It should be noted that no mention of acetabular components being placed during this procedure.(create pc to capture pfna cutout, pain and femur fracture).Do not code for infection as no growth was noted.On (b)(6) 2023 the patient had a revision tep hip joint due to dislocation/joint luxation repositioning of dislocation, in which tissue was collected, which showed infection.There was no loosening noted.(add proximal body and code for infection and head for dislocation (b)(4)).On (b)(6) 2023 patient had a revision replacement of joint socket prosthesis depuy synthes cement cup d20081152 along w tissue removal.Infection was noted.It is unclear if the depuy component listed was revised or implanted.(depuy synthes cemented cup size 46 ref: (b)(4) triloc ii cup 32/46mm).At this time there is no indication of depuy products explanted on (b)(6) 2023.It is believed that depuy cup was placed.Additional follow-up will be conducted to clarify the (b)(6) 2023 event.On (b)(6) 2023, the patient had a revision, change of liner and femoral head along with extensive excision of diseased tissue.Competitor merete bio ball implanted along with bioball metal head were implanted.No mention of cup/stem being revised.This is considered an ongoing infection that has been captured on (b)(4).The cup and liner were placed when there was a known infection, the femoral head and reclaim stem have already been reported for the infection.Unknown date- tep was removed and spacers were inserted.(all components removed) on (b)(6) 2023 (future at the time) spacers to be removed again.Once again, this is an ongoing treatment of a known infection that was captured in (b)(4).
 
Event or Problem Description
Additional information was received and stated that the removal was due to the nail cut-out from the femoral neck with secondary reposition loss.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.Bfarm dhr review: product description: reclaim distal tapered 16x190a; product code: 197716190; lot number: m2771g.1) quantity manufactured: (b)(4); 2) date of manufacture: 23-02-2023; 3) any anomalies or deviations identified in dhr: no; 4) expiry date: 31-01-2033; 5) ifu reference: 090200799.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot: bfarm dhr review; product description: reclaim distal tapered 16x190a; product code: 197716190; lot number: m2771g.1) quantity manufactured: (b)(4); 2) date of manufacture: 23-02-2023; 3) any anomalies or deviations identified in dhr: no; 4) expiry date: 31-01-2033; 5) ifu reference: 090200799.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : explantation of a reclaim hip-stem left side because of infection.According to the information received, ¿explantation of a reclaim hip-stem left side because of infection.¿ the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that reclaim distal tapered 16x190a found nothing indicative of a device nonconformance or defects that could have contributed to the reported event.A dimensional inspection for the reclaim distal tapered 16x190a was not performed since it was not applicable to the complaint condition.The overall complaint was not confirmed as the observed condition of the reclaim distal tapered 16x190a would not contribute to a device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : bfarm dhr review, product description: reclaim distal tapered 16x190a, product code: 197716190, lot number: m2771g.1) quantity manufactured: (b)(4), 2) date of manufacture: 23-02-2023, 3) any anomalies or deviations identified in dhr: no, 4) expiry date: 31-01-2033, 5) ifu reference: 090200799.

Brand Name
RECLAIM DISTAL TAPERED 16X190A
Common Device Name
RECLAIM IMPLANT : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key18231136
Report Number1818910-2023-24266
Device Sequence Number12312777
Product Code LZO
UDI-Device Identifier10603295077176
UDI-Public10603295077176
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K102080
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/29/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number197716190
Device Lot NumberM2771G
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2023
Supplement Date Received by Manufacturer12/05/2023
01/02/2024
01/12/2024
02/06/2024
02/14/2024
Initial Report FDA Received Date11/29/2023
Supplement Report FDA Received Date12/20/2023
01/10/2024
01/14/2024
02/07/2024
02/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COMPETITOR CUP; COMPETITOR CUP; COMPETITOR HEAD; DELTA CER HEAD 12/14 32MM +5; RECLAIM PRX BDY CONE 20X75; UNKNOWN HIP ACETABULAR CUP; UNKNOWN HIP ACETABULAR LINERS
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale